Alert archive / Minnesota / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Duluth, MN

July 5, 2014Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 5, 2014, 2:46 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 2:46 PM CDT (19:46 UTC)
Expired
Jul 5, 2014, 9:00 PM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 156 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS53 KDLH 051946
FFWDLH
MNC075-137-060200-
/O.NEW.KDLH.FF.W.0001.140705T1946Z-140706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
246 PM CDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  NORTHWESTERN LAKE COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 900 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BASSWOOD LAKE.

RADAR ESTIMATES THAT 4 TO 7 INCHES OF RAIN HAS FALLEN ACROSS THE 
WARNED AREA THROUGH MID AFTERNOON. SLOW MOVING THUNDERSTORMS ARE 
EXPECTED TO PRODUCE AND ADDITIONAL 2 TO 3 INCHES OF RAIN THIS 
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4841 9244 4834 9245 4824 9236 4826 9230
      4833 9232 4836 9228 4837 9206 4826 9198
      4821 9171 4812 9166 4811 9155 4806 9155
      4807 9148 4791 9156 4803 9223 4821 9245
      4844 9252 4845 9251

$$

HUYCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:03 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 5, 1:03 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
103 PM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 940 AM CDT SAT JUL 5 2014

UPDATED TO INCREASE WINDS. BUFR SOUNDS SHOW WINDS JUST OFF THE SFC
TO BE IN THE 25 TO 30 KT RANGE AND CURRENT OBS SHOWING THESE WINDS
ARE MIXING DOWN. NO CHANGES TO TSTSM CHANCES. WILL SEE SOME ISO
STORMS IN THE FAR NORTH THIS MORNING. AM NOT SO CONFIDENT ABOUT
AFTERNOON CONVECTION AS MID LEVEL WARM ADVECTION STRENGTHENS CAP.

&&

.SYNOPSIS...
ISSUED AT 241 AM CDT SAT JUL 5 2014

SFC HIGH OVER THE OHIO VALLEY AND LOW PRESS/TROUGH... FROM CTRL CANADA
TO THE WRN HIGH PLAINS... CONTINUES TO PRODUCE A BROAD WARM ADVECTION
REGIME OVER THE CWA. LATEST RUC13 85H ANALYSIS SHOWS MOISTURE
TRANS AXIS ALIGNED FROM ERN SODAK INTO NWRN PART OF CWA. AN
INITIAL BAND OF RAIN/TRW CONTINUES TO MOVE ACROSS THE ARROWHEAD
WHILE ADDITIONAL CONVECTION DEVELOPS NEAR RAINY RIVER/BORDERLAND
VICINITY. THIS SECOND AREA IS ON THE LEADING EDGE OF SLIGHTLY
STRONGER EFFECTIVE BULK SHEAR SO SOME 50DBZ CORES HAVE PUNCHED
ABOVE 30K WITH STRONG/SVR STORMS POSSIBLE. THIS SHOULD BE THE CASE
FOR THE NEXT FEW HRS ALONG THE NRN EDGE OF THE CWA AS MSTR
TRANSPORT MAXIMUM SHIFTS EAST ALONG THE INTL BORDER. ELSEWHERE
LIMITED ACTIVITY WITH WARM AIR CONTINUING TO ADVECT INTO THE
REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 241 AM CDT SAT JUL 5 2014

TODAY...INITIAL MSTR TRANSPORT MAXIMA AT 85H IS FCST TO SHIFT ACROSS
ARROWHEAD EARLY MORNING AS ASSOCIATED MID LVL SHORTWAVE TROF MOVES
EAST. THIS 85H MSTR TRANS AXIS WILL THEN SHIFT TO A TWIN PORTS TO
CASS LAKE AXIS BY 18Z. AS THIS IS OCCURRING DEEP LAYER WAA WILL
BEGIN TO INHIBIT ADDITIONAL CONVECTION OVER SWRN CWA. CONFIDENCE
LOWER TO THE EAST AS UNCERTAINTY EXISTS AS TO WHETHER CONVECTION
CAN REDEVELOP FROM EARLIER OUTFLOW BDRIES. WILL TREND DOWN POPS
EXCEPT NORTH AND EASTERN CWA WHERE MID LVL CAP WILL BE SLOWER TO ARRIVE.
VERY WARM HUMID DAY AHEAD AND USED HIGHER VALUES OF GEMREGBC FOR
MAX TEMPS TODAY. DESPITE EARLY MORNING ONSHORE FLOW NEAR LAKE
SUPERIOR EXPECT THAT ONCE MIXING LAYER DEEPENS AN OFFSHORE
COMPONENT WILL WARM UP THE LAKEFRONT.

TONIGHT...GENERAL IDEA IS THAT AN MCS/MCC WILL DEVELOP WITHIN A
FAVORABLE THERMODYNAMIC/KINEMATIC ENVIRONMENT OVER NODAK AND TRACK
INTO CWA LATE TONIGHT. HI RES MDLS HAVE BEEN HIT OR MISS WITH
RESOLVING ACTIVITY IN THIS PATTERN. USING GENERAL SYNOPTIC SCALE
FORCING WILL PUT DEVELOPMENT NEAR NODAK/NW MN BORDER AROUND
06Z...AND TRACKING ACROSS NRN/CTRL CWA AFTER MIDNIGHT. DAYSHIFT
WILL NEED TO MONITOR SIGNALS FOR POSSIBLE UPDATES REGARDING
PLACEMENT/TIMING OF SYSTEM. WOULD EXPECT INCREASING THREAT OF
STRONG/SVR STORMS WITH POSSIBLE WX WATCH REQUIRED FOR SOME PARTS
OF CWA.

TOMORROW...SFC LOW IN WRN ONTARIO WILL SWING A WINDSHIFT/TROF
ACROSS THE CWA WITH MOST UNSTABLE AIR ACROSS ERN CWA BY
MIDDAY/AFTN. BEHIND WINDSHIFT SHOULD SEE SIG WARMING AS FCST 925
TEMPS REACH 23C TO 25C. THIS GIVES MAX TEMPS IN MID 80S NEAR TWIN
PORTS. MOST LIKELY AREA FOR ADDITIONAL CONVECTION WILL BE
NORTHWEST WISCONSIN ALTHOUGH A FEW STORMS MAY DEVELOP WITHIN
RESIDUAL INSTABILITY AXIS ACROSS I35 CORRIDOR TOWARDS ITASCA
COUNTY. FCST DEEP LAYER SHEAR IS SUFFICIENT TO PROMOTE SOME
ORGANIZATION WITH THREAT OF A FEW STRONG OR SVR STORMS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 241 AM CDT SAT JUL 5 2014

THE SFC COLD FRONT EXITS THE FA SUNDAY EVENING WITH HIGH PRESSURE
FOLLOWING BEHIND FOR THE OVERNIGHT. HAVE SOME LOW POPS FOR THE
EVENING ALONG AND JUST BEHIND THE FRONT...THEN DRY OVERNIGHT. NW
FLOW ALOFT IS FORECAST SUNDAY NIGHT THROUGH FRIDAY. A PARADE OF
EMBEDDED IMPULSES WILL BEGIN TO AFFECT THE FA MONDAY NIGHT. MONDAY
MORNING WILL BE RAIN FREE AS THE HIGH PRESSURE PREVAILS...ALTHOUGH
IT WEAKENS IN THE AFTERNOON AND HAVE POPS IN PLACE. AN UPPER LEVEL
TROF WILL MOVE OVER THE FA MONDAY NIGHT WITH PLENTY OF FORCING TO
INITIATE MORE THUNDERSTORMS. TIMING AND OVERALL COVERAGE PRECLUDES
ANYTHING MORE THAN HIGH CHANCE POPS. ANOTHER DIGGING UPPER TROF
CROSSES NORTHERN MN BY 12Z WEDNESDAY. HIGHEST POPS WILL BE TUESDAY
WHEN BEST FORCING ARRIVES. LOWER POPS TUESDAY NIGHT JUST BEHIND THE
TROF...BUT CAA WORTHY OF THE MENTION. INSTABILITY IS MISSING TUESDAY
NIGHT AND HAVE SHOWERS MENTIONED. UPPER LEVEL AND SFC RIDGING BUILD
OVER THE FA WEDNESDAY NIGHT AND HAVE REMOVED POPS. MODEL DIFFERENCES
THURSDAY AND FRIDAY ENOUGH TO KEEP A MENTION OF POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 102 PM CDT SAT JUL 5 2014

MAINLY VFR CONDITIONS AT TAF SITES EXCEPT FOR IFR/MVFR CONDTIONS
AT BRD DUE TO LOW STRATUS MOVING IN FROM THE WEST. THESE LOW
CLOUDS SHOULD IMPROVE TO VFR CONDITIONS BY LATE AFTERNOON. VFR
CONDITIONS WILL CONTIUNE INTO THE EVENING HOURS. HOWEVER...A
STRONG UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND
THUNDERSTROMS TO DEVELOP AND MOVE INTO THE NORTHERN AREAS AFTER
06Z. THIS AREA WILL SPREAD INTO THE OTHER TAF SITES AND MAY CAUSE
IFR/MVFR CONSTIONS LATE TONIGHT INTO SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  82  65  85  60 /  30  60  60  10
INL  86  66  77  57 /  40  60  60  10
BRD  86  69  84  63 /  20  50  50  10
HYR  81  68  86  61 /  20  50  70  10
ASX  84  65  84  59 /  20  50  60  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

UPDATE...CLC
SYNOPSIS...CANNON
SHORT TERM...CANNON
LONG TERM...GSF
AVIATION...STEWART
Hazardous weather outlook, Jul 5, 1:05 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
105 PM CDT SAT JUL 5 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061815-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
105 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE OVER THE MINNESOTA ARROWHEAD EARLY
THIS AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL.

AN AREA OF THUNDERSTORMS WILL DEVELOP OVER NORTH DAKOTA
TONIGHT AND TRACK INTO THE NORTHLAND AFTER MIDNIGHT. THERE WILL BE
AN INCREASING THREAT OF MORE WIDESPREAD STRONG...OR
SEVERE...STORMS WITH DAMAGING WIND AND LARGE HAIL.

PLEASE MONITOR
THE WEATHER FOR POSSIBLE SEVERE WEATHER WARNINGS OVERNIGHT. A GOOD
WAY TO RECEIVE WARNINGS IS TO KEEP A WEATHER RADIO RECEIVER IN
ALERT MODE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SUNDAY. A FEW
STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-061815-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
105 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR  THESE STORMS
WILL CONTAIN GUSTY WINDS AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY OVER WESTERN LAKE
SUPERIOR...ESPECIALLY ALONG THE SOUTH SHORE.

AREAS OF FOG ARE POSSIBLE SUNDAY MORNING.

CLC

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 9:39 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
939 AM CDT SAT JUL 5 2014

MNZ010-011-051515-
KOOCHICHING-NORTH ST. LOUIS-
939 AM CDT SAT JUL 5 2014

...THUNDERSTORM OVER THE BORDERLAND...

AT 936 AM CDT...A LARGE THUNDERSTORM WAS 5 MILES SOUTH OF
LITTLEFORK...MOVING EAST AT 25 MPH.

HEAVY RAIN WILL ACCOMPANY THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RAY BY 1015 AM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4843 9298 4819 9301 4825 9365 4843 9364

CLC
Special weather statement, Jul 5, 10:18 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1018 AM CDT SAT JUL 5 2014

MNZ010-011-051600-
KOOCHICHING-NORTH ST. LOUIS-
1018 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORMS OVER THE BORDERLANDS...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ASH
LAKE TO 10 MILES NORTHWEST OF ASH LAKE TO 13 MILES WEST OF ASH
LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ASH LAKE...           LONG LAKE...          CRANE LAKE...
  BLACK DUCK LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED. GUSTY WINDS WILL
RESULT IN LOCALLY HIGHER WAVES. BOATERS ON AREA LAKES SHOULD SEEK
SAFE HARBOR UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4831 9243 4819 9258 4823 9330 4831 9332
      4837 9309 4837 9246

HUYCK
Special weather statement, Jul 5, 10:59 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1059 AM CDT SAT JUL 5 2014

MNZ011-051630-
NORTH ST. LOUIS-
1059 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORMS OVER NORTHERN ST. LOUIS COUNTY...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRANE LAKE TO ASH
LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BLACK DUCK LAKE...    CRANE LAKE...         ECHO LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND MAY RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THESE STORMS HAVE PASSED. BOATERS SHOULD MOVE TO SAFE HARBOR
UNTIL THE STORMS HAVE PASSED.

LAT...LON 4835 9203 4815 9221 4820 9304 4828 9301
      4835 9259 4835 9245 4824 9237 4825 9230
      4829 9232 4834 9231 4836 9228 4835 9212
      4837 9205

HUYCK
Special weather statement, Jul 5, 11:23 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1123 AM CDT SAT JUL 5 2014

MNZ011-051645-
NORTH ST. LOUIS-
1123 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORM APPROACHING LAKE AGNES...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE AGNES...MOVING EAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  LAKE AGNES BY 1130 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND WILL RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THIS STORM HAS PASSED. BOATERS ARE ENCOURAGED TO SEEK SAFE
HARBOR UNTIL THE STORM HAS PASSED.

LAT...LON 4833 9199 4827 9199 4825 9193 4825 9189
      4822 9186 4822 9182 4818 9182 4822 9229
      4833 9229 4834 9201

HUYCK
Special weather statement, Jul 5, 11:26 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1126 AM CDT SAT JUL 5 2014

MNZ011-051715-
NORTH ST. LOUIS-
1126 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORM OVER NORTHERN ST. LOUIS COUNTY...

AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF BLACK DUCK LAKE...MOVING
EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  BUYCK BY 1145 AM...
  ECHO LAKE BY 1150 AM...
  CRANE LAKE BY 1150 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND WILL RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THIS STORM HAS PASSED. BOATERS ARE ENCOURAGED TO SEEK SAFE
HARBOR UNTIL THE STORM HAS PASSED.

LAT...LON 4831 9219 4811 9223 4816 9284 4828 9283
      4830 9241 4824 9237 4825 9230 4828 9232
      4830 9231

HUYCK
Special weather statement, Jul 5, 2:33 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
233 PM CDT SAT JUL 5 2014

MNZ011-012-019-051945-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
233 PM CDT SAT JUL 5 2014

...LINE OF STRONG STORMS WILL CONTINUE TO AFFECT FAR NORTHERN
MINNESOTA...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRANE LAKE TO
KEKEKABIC LAKE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND
VERY HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  ENSIGN LAKE AND KEKEKABIC LAKE BY 235 PM...
  LITTLE SAGANAGA LAKE AND FOURTOWN LAKE BY 245 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

THE STORMS WILL HAVE EXTREMELY HEAVY RAIN WILL MAY CAUSE SMALL
STREAMS TO GO OVER THEIR BANKS. DO NOT CAMP NEAR SMALL STREAMS AS
THEY CAN TURN INTO RAGING RIVERS. DO NOT CAMP IN RAVINES AS THEY CAN
FILL WITH WATER.

LAT...LON 4828 9240 4824 9237 4825 9230 4808 9187
      4811 9155 4806 9155 4808 9149 4807 9139
      4817 9103 4801 9074 4779 9153 4782 9173
      4788 9201 4798 9215 4811 9240 4814 9245
      4830 9249

CLC

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:17 PM CDTSpecial Weather StatementDLHLake58 min
Jul 5, 2:28 AM CDTSpecial Weather StatementDLH32 min
Jul 5, 2:53 AM CDTSevere Thunderstorm WarningDLHSaint Louis37 min
Jul 5, 2:58 AM CDTSpecial Weather StatementDLHKoochiching17 min
Jul 5, 3:11 AM CDTSevere Thunderstorm WarningDLHKoochiching11 min
Jul 5, 3:32 AM CDTSpecial Weather StatementDLH28 min
Jul 5, 9:39 AM CDTSpecial Weather StatementDLHKoochiching36 min
Jul 5, 10:18 AM CDTSpecial Weather StatementDLH42 min
Jul 5, 10:59 AM CDTSpecial Weather StatementDLH31 min
Jul 5, 11:23 AM CDTSpecial Weather StatementDLH22 min
Jul 5, 11:26 AM CDTSpecial Weather StatementDLH49 min
Jul 5, 11:54 AM CDTSevere Thunderstorm WarningDLHSaint Louis36 min
Jul 5, 12:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jul 5, 12:55 PM CDTSevere Thunderstorm WarningDLHSaint Louis20 min
Jul 5, 1:12 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis48 min
Jul 5, 2:33 PM CDTSpecial Weather StatementDLH12 min
Jul 5, 3:24 PM CDTSpecial Weather StatementDLH36 min
Jul 5, 3:57 PM CDTSpecial Weather StatementDLHLake48 min
Jul 5, 4:10 PM CDTAreal Flood AdvisoryDLHCook, Lake6 hr
Jul 5, 4:38 PM CDTSpecial Weather StatementDLHLake37 min
Jul 5, 5:12 PM CDTSpecial Weather StatementDLHLake48 min
Jul 5, 5:18 PM CDTSpecial Weather StatementDLHCook57 min
Jul 5, 5:53 PM CDTFlash Flood WarningDLHCook, Lake6 hr
Jul 5, 6:08 PM CDTSpecial Weather StatementDLHCook22 min
Jul 5, 6:19 PM CDTSpecial Weather StatementDLH26 min
Jul 5, 6:25 PM CDTSpecial Marine WarningDLH65 min
Jul 5, 6:25 PM CDTSevere Thunderstorm WarningDLHCook20 min

Nearby

Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.